Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Zerit, Epivir, Sustiva
Aug 4, 2000

Hello,I,ve been on zerit epivir and sustiva for 9 months.Before meds.VL(100,000)CD4(170)Now on meds.VL(-25)CD4(330)3 months ago i had severe pain in my upper abs.was treated for acid reflux however the doctors cannot seem to find out whats causing my swelling in my stomach-feet-hands i've also started having morning lose stools and sick to my stomach. My doctor sending me to a GI doctor,could it be the meds? If so which ones?

Response from Dr. Boyle

Your symptoms could be related to many things, but it is possible that the medications are responsible. The same diverse GI complaints that you are having have occurred in patients with lactic acidosis related to NRTIs or pancreatitis and your doctor should screen you for these conditions. I presume your doctor has already screened you for renal, liver and heart disease, all of which can cause some or all of the symptoms you mentioned. If all of this workup is negative, I would consider pursuing a further GI workup as your doctor is doing. Brian Boyle, M.D., J.D.



Previous
Off of Hydroxyurea
Next
Propecia and Cocktail Therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement